MAUDE Adverse Event Report: STRYKER SPINE-US AVIATOR VARIABLE SELF DRILLING SCREW 4X14MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

STRYKER SPINE-US AVIATOR VARIABLE SELF DRILLING SCREW 4X14MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Catalog Number 48824014
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/13/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that upon the patient's follow up visit, it was discovered that the implants had started to detach off of the vertebrae.It is unknown at this time if the patient will undergo revision.
 
Additional Manufacturer Narrative
The reported event was confirmed by the rep.Device was not returned and lot number not provided, therefore device evaluation, device history review, complaint history review could not be performed.X-ray review identifies two screws from the upper level of the plate backing out of the vertebrae but are still locked into the plate.No issue found on the plate itself.The surgical technique states that based on the fatigue testing results, the physician/surgeon must consider the levels of implantation, patient weight, patient activity level, other patient conditions, etc.Which may impact on the performance of the system.Physician instructions regarding full weight-bearing activities must be complied with until maturation of the fusion mass is confirmed.Failure to comply with physician instructions may result in failure of the implant, the fusion, or both.Conclusion: the potential root causes of the reported event are the patient applies too much force an excessive number of times causing plates to be displaced, poor surgical candidate or bone quality, excessive post-op activity by patient (not recommended by surgeon), patient does not follow surgeon instructions, patient over exerts.However, the exact root cause could not be determined conclusively.
 
Event or Problem Description

Brand Name
AVIATOR VARIABLE SELF DRILLING SCREW 4X14MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7898561
Report Number0009617544-2018-00228
Device Sequence Number1585847
Product Code KWQ
UDI-Device Identifier07613252152606
UDI-Public07613252152606
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48824014
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/27/2018
Supplement Date Received by Manufacturer10/27/2018
Initial Report FDA Received Date09/21/2018
Supplement Report FDA Received Date11/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1